Illinois, 2004

Tornado in Illinois, May 19, 2004

May 19, 2004 · NWS LSX · 1 event in 1 county or zone

1 tornado, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before the first event at May 19, 12:30 PM CST, 3 hours 20 minutes earlier.

Area forecast discussion, May 19, 12:30 PM CST, 3 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
130 PM CDT WED MAY 19 2004

.DISCUSSION...
WRMR MORE SUMMERLIKE WX PATTERN EXPECTED THRU MUCH OF THE FCST
PERIOD WITH THE BEST CHC FOR CONVECTION N OF THE CWA.  STNRY FNT
EXTDG FM NWRN MO SE THRU CNTRL IL...NR COU AND STL WL BGN TO LIFT
NWD AS MID-UPR LVL RDG OVR TX BLDS NEWD INTO SRN MO TGT.  SCT TSRA
SHOULD DVLP ACRS MUCH OF THE CWA LATE THIS AFTN INTO THIS EVNG ALNG
AND N OF THIS STNRY FNT AS THE ATMOSPHERE CONTS TO DESTABILIZE AS
THE CLOUD CVR ACRS THE CWA THINS OUT...AND ALSO ALNG OLD OUTFLOW
BNDRYS FM EARLY MRNG MCS WHICH ARE LOCATED S OF THE STNRY FNT.  LTR
TGT MOST OF THE CONVECTION...MCS ACTIVITY SHOULD BE N OF THE CWA
BTWN STNRY FNT LFTG SLOWLY NWD AND CDFNT ASSOCIATED WITH MID-UPR LVL
TROF MOVG EWD THRU THE NRN PLAINS INTO THE GRT LKS REGION.  PLAN TO
CONFINE POPS TO THE NRN OR NERN PTN OF THE CWA LATE TGT AS POSSIBLE
MCS ACTIVITY ACRS IA MAY MOV SEWD INTO THIS PTN OF THE CWA.  ETA MDL
ALSO DEPICTS SIGNIFICANT 850 MB WAA AND HIGH 850 MB DWPTS ACRS NRN
MO INTO CNTRL IL ON NOSE OF W-SWLY LLJ LATE TGT.  WILL CONT WITH LOW
POPS OVR THE NRN PTN OF THE CWA ON THU WITH E-W STNRY FNT NR THE IA
MO BORDER AND BOTH ETA AND GFS MDLS SHOWING SHRTWV TROF MOVG EWD
THRU IA ARND THE MID-UPR LVL RDG CNTRD OVR SRN MO AR.  MUCH WRMR HI
TEMPS THU AFTN WITH MDLS ADVECTING ARND 20 DGR C 850 MB TEMPS NEWD
INTO CWA ON THU...S-SWLY LOW LVL FLOW...AND PLENTY OF SOLAR
INSOLATION ESPECIALLY ALNG AND S OF I-70.  STNRY FNT SHOULD LFT
FURTHER NWD THU NGT AND FRI AS SFC WAVE MOVS NEWD INTO NEBRASKA AND
MID-UPR LVL SWLY FLOW INCRS ACRS THE NRN PLAINS AS THE MID-UPR LVL
HI SHIFTS EWD INTO THE SERN US.  MAY LEAVE POPS OUT OF ENTR CWA LATE
THU NGT THRU SAT WITH ABV NORMAL TEMPS FCST.  WILL LIKELY GO
SLIGHTLY ABV MDL MOS GUIDANCE TEMPS FOR DAYTIME MAXES ESPECIALLY FOR
THE CITY OF ST LOUIS THU THRU SAT WITH CONTD S-SWLY LOW LVL FLOW AND
PLENTY OF SOLAR INSOLATION.  PUT LOW POPS ACRS MUCH OF THE CWA ON
SUN THRU MON AS SHRTWV TROF MOVS EWD THRU THE REGION WITH SYNOPTIC
FNT MOVG SEWD INTO AT LEAST NRN MO.

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
.MO...NONE
.IL...NONE

GKS

EFFECTIVE 7 AM JUNE 8 2004...THE AWIPS PRODUCT IDENTIFIER FOR THIS
PRODUCT WILL CHANGE FROM AFDSTL TO AFDLSX.  THE WMO HEADER WILL
REMAIN UNCHANGED. PLEASE ENSURE THAT ANY NEEDED CHANGES ARE
COMPLETED BY JUNE 8 2004.
Hazardous weather outlook, May 19, 3:02 PM CST, 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
402 PM CDT WED MAY 19 2004

ILZ095>097-MOZ018-019-026-027-034-035-201100-
ADAMS IL-BROWN-KNOX-LEWIS-MARION-MONROE-PIKE IL-RALLS-SHELBY-
402 PM CDT WED MAY 19 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
MISSOURI AND WEST CENTRAL ILLINOIS.

.DAY ONE...TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS TONIGHT.  IF ANY THUNDERSTORMS DO
DEVELOP...AN ISOLATED STRONG OR SEVERE THUNDERSTORM IS POSSIBLE WITH
HAIL...GUSTY WINDS...AND TORRENTIAL DOWNPOURS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE CHANCE OF THUNDERSTORMS WILL PERSIST THURSDAY AND THURSDAY NIGHT.
THUNDERSTORMS WILL THEN BE POSSIBLE AGAIN DURING THE PERIOD FROM
SATURDAY NIGHT THROUGH TUESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED TONIGHT.

ILZ058>060-064-065-069-070-074-079-098>102-MOZ036-041-042-047>052-
059>065-072>075-084-085-099-201100-
AUDRAIN-BOND IL-BOONE-CALHOUN IL-CALLAWAY-CLINTON IL-COLE-CRAWFORD-
FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL-IRON-JEFFERSON-JERSEY IL-
LINCOLN-MACOUPIN IL-MADISON-MADISON IL-MARION IL-MONITEAU-MONROE IL-
MONTGOMERY-MONTGOMERY IL-OSAGE-PIKE-RANDOLPH IL-REYNOLDS-ST CHARLES-
ST CLAIR IL-ST FRANCOIS-ST LOUIS-ST LOUIS CITY-STE GENEVIEVE-WARREN-
WASHINGTON-WASHINGTON IL-
402 PM CDT WED MAY 19 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL AND SOUTHEAST MISSOURI AND WELL AS PARTS OF SOUTHWEST
ILLINOIS.

.DAY ONE...TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS THIS EVENING.  IF ANY
THUNDERSTORMS DO DEVELOP...AN ISOLATED STRONG THUNDERSTORM IS
POSSIBLE WITH SMALL HAIL...GUSTY WINDS TO 40 MPH...AND TORRENTIAL
DOWNPOURS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE WILL BE A CHANCE FOR THUNDERSTORMS AGAIN STARTING ON SUNDAY
AND CONTINUING THROUGH MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT.

GLASS

The radar

The St Louis radar (KLSX), 107 km away, was scanning. The volume nearest the first event began at 21:50 UTC.

Open the radar archive at this moment

Event by event

1 tornado. Local standard time, as filed.

Tornado, Clinton

When
May 19, 3:50 PM CST
Where
Clinton County, 5 mi E of St Rose
Rating
F0
Path length
0.1 mi
Path width
20 yd
Reported by
LAW ENFORCEMENT
Coordinates
38.683, -89.450

Local law enforcement reported a brief tornado touchdown along Stolletown Road. No damage was reported.

What these are

Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Illinois in 2004Every state in 2004This day in weather historyThe tornado archive for Illinois, 2004Warnings in Illinois, May 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5396637.